Get the Support You Need

Learn from thousands of users who have made their way through our courses. Need help getting started? Watch this short video.

today's top discussions:

logo

18 years!

Ashley -> Health Educator

2022-05-18 2:22 PM

Quit Smoking Community

logo

Morel Mushroom Season

Ashley -> Health Educator

2022-05-18 2:20 PM

Quit Smoking Community

logo

Hello!

Ashley -> Health Educator

2022-05-09 6:27 PM

Managing Drinking Community

logo

Quitting again! Anyone else?

grapeseed

2022-05-02 7:41 PM

Quit Smoking Community

This Month’s Leaders:

Most Supportive

Browse through 411515 posts in 46982 threads.

153,836 Members

Please welcome our newest members: Jane Austen, Norseman, abc_123, Katharina1985, JNC1977

Is this a common occurance


Shadowkins, those are some good questions you can ask your doctor, hopefully they will be able to better guide you and make some suggestions for your case.

Let us know how it goes!



Luciana, Bilingual Health Educator
12 years ago 0 Davit 6252 logo logo logo logo logo logo logo logo logo logo 0
shadowkins.

Like I said I take a different TCA than you and they are geared to specific situations. I never said why I'm taking the one I do. My reason for taking it is very similar to yours, (depression and stupid thoughts of worthlessness bordering on suicide). Ask your doctor if Desipramine might be better. It works very well for me. The only side effect is some nausea in the middle of the night which I take a half of a Gravel for if it wakes me. Also you should ask for a benzodiazapene with a longer half life than Ativan. Xanax or the old safe standby, Diazepam.(valium) It is not that the Amitriptyline isn't working but that the Ativan is not lasting long enough to reinforce it. You will probably need a higher dose or a different TCA or a stronger longer lasting Benzodiazapene. My personal preference is still Valium because of the mildness and the fact that it is easy to quit when the time comes. I personally would like to see you use anything but Ativan because over a long time it can make things worse. (personal experience only).

On a lighter note if you can find a medication that will let you sleep and take the worry away then you can do the program and eventually be able to quit all the medication with the possible exemption of times of major Crisis like I am doing right now. I do not normally take anti depressants or anti anxieties.

Davit
12 years ago 0 shadowkins 112 logo logo logo logo logo logo logo logo logo logo 0
As I have said before I take amitiptyline ( 25mg) at night to help control the anxiety and to help me sleep. It seems though that after 2-3 days it is less effective and on the 4th night I have such anxiety that I don't sleep all night...then the next day is
pure hell, so the 5th night I have to take an ativan just to rest.
I am seeing my doctor at mental health tomorrow and will surely bring it up with him but just wondering if anyone has experienced this.
On the 4th day I am also very depressed and see no end to the nightmare, it has happened that I think my family would be
better off without me....God I hate those days.
 
On a brighter note today ( last night was an ativan night) I feel a bit more like myself but I know it won't last....hope the doctor has a few suggestions.

Reading this thread: